Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2007, 4:11 PM MDT for Pueblo County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2007, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 22, 2007, 5:12 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 39 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:22 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 222211
SVRPUB
COC101-222345-
/O.NEW.KPUB.SV.W.0104.070622T2211Z-070622T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 545 PM MDT...
* AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHEAST OF
BOONE...OR 24 MILES EAST OF PUEBLO...AND WAS MOVING TOWARD THE
SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EAST
CENTRAL PUEBLO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3830 10423 3814 10437 3792 10431 3778 10406
3815 10406 3816 10411
$$4 follow-up statements
000
WWUS55 KPUB 222228
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT FRI JUN 22 2007
COC101-222345-
/O.CON.KPUB.SV.W.0104.000000T0000Z-070622T2345Z/
PUEBLO CO-
428 PM MDT FRI JUN 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN PUEBLO COUNTY...
AT 423 PM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER EXTREME EAST CENTRAL PUEBLO COUNTY...OR
31 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT
15 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME EAST
CENTRAL PUEBLO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3830 10423 3811 10421 3798 10421 3781 10406
3815 10406 3816 10411
$$000
WWUS55 KPUB 222248
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI JUN 22 2007
COC101-222345-
/O.CON.KPUB.SV.W.0104.000000T0000Z-070622T2345Z/
PUEBLO CO-
448 PM MDT FRI JUN 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN PUEBLO COUNTY...
AT 444 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER EXTREME SOUTHEASTERN PUEBLO COUNTY...OR
35 MILES SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST
AT 10 MPH.
THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN PUEBLO COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3773 10405 3798 10406 3789 10423 3781 10425
3779 10421 3776 10418
$$000
WWUS55 KPUB 222306
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT FRI JUN 22 2007
COC101-222345-
/O.CON.KPUB.SV.W.0104.000000T0000Z-070622T2345Z/
PUEBLO CO-
506 PM MDT FRI JUN 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHEASTERN PUEBLO COUNTY...
AT 501 PM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH CENTERED OVER EXTREME
SOUTHEASTERN PUEBLO COUNTY...OR 33 MILES SOUTHWEST OF LA JUNTA...AND
WAS MOVING TOWARD THE EAST AT 10 MPH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3773 10405 3791 10406 3790 10419 3781 10419
3779 10415 3776 10415
$$000
WWUS55 KPUB 222312
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
512 PM MDT FRI JUN 22 2007
COC101-222322-
/O.CAN.KPUB.SV.W.0104.000000T0000Z-070622T2345Z/
PUEBLO CO-
512 PM MDT FRI JUN 22 2007
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN PUEBLO COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
FRIDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3773 10405 3791 10406 3790 10419 3781 10419
3779 10415 3776 10415
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:34 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 22, 2:34 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT FRI JUN 22 2007 .SHORT TERM... (TONIGHT AND SATURDAY) MAIN CONCERN IS THE SEVERE POTENTIAL THIS AFTERNOON AND EARLY THIS EVENING...AND PCPN COVERAGE . SEVERE TSTM WATCH IS IN EFFECT FOR THE SERN PLAINS UPR RIDGE WL REMAIN OVR THE AREA THROUGH THE PERIOD. THERE IS PLENTY OF MSTR OVR THE AREA THIS AFTERNOON FOR WIDELY SCT TO SCT PCPN COVERAGE. LAPS DATA OVR THE FAR SERN PLAINS INDICATES CAPE VALUES AROUND 2000 J/KG...BUT CURRENTLY THERE IS ALSO A FAIR AMOUNT OF CIN. ALONG AND W OF I-25 THUNDERSTORMS HAVE BEEN INTENSIFYING...WITH STRONG WIND GUSTS. 0-6KM SHEAR VALUES TODAY OVR THE AREA ARE ABOUT 25-30 KTS...SO NOT A BIG CONCERN FOR ROTATING STORMS. IF WE CAN GET RID OF SOME OF THAT CIN OVR THE FAR SERN PLAINS...SEVERE STORMS WILL BE POSSIBLE OUT THERE AS WELL. THE MAIN THREATS FROM STORMS TODAY WL BE DAMAGING WIND GUSTS AND HAIL. SAT IT LOOKS A LITTLE DRIER OVR THE AREA...AND STORM COVERAGE SHOULD BE MORE ISOLATED. .LONG TERM... (SATURDAY NIGHT THROUGH THURSDAY) WARMING UP AND DRYING OUT WILL BE THE TREND THROUGH MONDAY AS THE HOT RIDGE OF HIGH PRESSURE OVER THE DESERT SOUTHWEST TRANSLATES NORTHEASTWARD THROUGH THE PERIOD. BY MON...H7 TEMPS WARM TO +16C IN THE EAST TO +22C OUT WEST...WHICH COULD YIELD TEMPS IN THE 90S TO AROUND 100 ACROSS THE PLAINS...WITH 70S/80S FOR THE MOUNTAINS AND HIGH VALLEYS. ENOUGH MOISTURE WILL LINGER FOR THE DIURNAL THREAT FOR HIGH BASED THUNDERSTORMS OVER THE MOUNTAINS...WHILE SOUTHEAST PLAINS REMAIN TOO CAPPED FOR CONVECTION. MAIN THREAT WITH THUNDERSTORMS WILL BE GUSTY WINDS AND LIGHTNING. GOING POP GRIDS LOOK PRETTY GOOD. SHORTWAVE MOVES ACROSS THE NORTHERN TIER MONDAY NIGHT INTO TUES...WHICH SENDS A COLD FRONT THROUGH EASTERN CO ON TUES. THIS SHOULD COOL OFF EASTERN PORTIONS OF THE AREA FOR TUES ALONG WITH BRINGING A POSSIBLE UPSWING IN PCPN TO THE EASTERN MTS/ADJACENT PLAINS. THIS FAR OUT...TOO SOON TO TELL WHETHER PLAINS WILL END UP BEING TOO CAPPED FOR CONVECTION BEHIND THE FRONT. THUS...WILL LEAVE SOME TOKEN 10 POPS ACROSS THE AREA. LOW LVL FLOW REMAINS SOUTHEASTERLY THROUGH THE REMAINDER OF THE EXTENDED...WITH DEW POINTS REMAINING IN THE 50S ACROSS THE EASTERN PLAINS. DEEP LAYER SHEARS NOT TERRIBLY IMPRESSIVE (UP TO 30 KTS)...THOUGH ENOUGH INSTABILITY MAY BE PRESENT FOR A FEW PULSE TYPE STRONG TO SEVERE THUNDERSTORMS. HAVE BOOSTED POPS ALONG THE EASTERN MTS/ADJACENT PLAINS...ESP FOR TUES AND WED...THOUGH STILL KEEPING THEM IN THE ISOLATED CATEGORY FOR NOW. -KT && .AVIATION...THE MAIN CONCERN WILL BE THE POTENTIAL FOR STRONG WIND GUSTS IN THE VICINITY OF SHOWERS AND THUNDERSTORMS...WITH GUSTS OF 40 TO 50 KTS NOT OUT OF THE QUESTION. THERE IS ALSO THE POTENTIAL FOR SOME ISOLATED AREA OF HEAVY RAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/31
Hazardous weather outlook, Jun 22, 7:12 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 712 AM MDT FRI JUN 22 2007 COZ058>089-093>099-231315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 712 AM MDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS...PIKES PEAK REGION AND EASTERN PLAINS... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST COLORADO THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. THE STORMS WILL ALSO BE SLOW MOVING AND MAY PRODUCE LOCALLY HEAVY RAINFALL. THE STORMS WILL DEVELOP FIRST OVER THE PIKES PEAK REGION AND THE SANGRE DE CRISTO MOUNTAINS THEN MOVE ONTO THE EASTERN PLAINS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH THE HIGHEST POTENTIAL FOR MORE WIDESPREAD PRECIPITATION RUNNING FROM NEXT TUESDAY INTO NEXT THURSDAY. THE PRIMARY THREATS FROM THESE STORMS ARE EXPECTED TO BE LIGHTNING AND GUSTY WINDS...HOWEVER ISOLATED STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...WILL BE POSSIBLE...ESPECIALLY OVER EASTERN SECTIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 22, 2:56 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 6 S RUSH 38.75N 104.08W
06/22/2007 E0.88 INCH EL PASO CO PUBLIC
&&
PGWLocal storm report, Jun 22, 3:35 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 15 NE PUEBLO DEPOT 38.46N 104.12W
06/22/2007 E1.00 INCH PUEBLO CO PUBLIC
ENDED AROUND 330 PM.
&&
PGWLocal storm report, Jun 22, 3:46 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 18 NE BOONE 38.44N 104.02W
06/22/2007 E0.88 INCH CROWLEY CO PUBLIC
&&
PGWThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 89 min |
| Jun 22, 3:16 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 89 min |
| Jun 22, 4:33 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 87 min |
| Jun 22, 4:54 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 17 min |
| Jun 22, 5:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 92 min |
| Jun 22, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.